Kansas, 2011Flood and Hail in Kansas, June 20, 2011
June 20, 2011 · NWS ICT · 98 events in 16 counties and zones
A Squall Line developed along the Interstate 135 corridor around 3 pm on the 20th and moved east through the evening into Southeast Kansas. The storms were pretty potent as they produced widespread hail and damaging winds across the eastern one half of the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400,000
- Crop damage
- None recorded
- Events
- 98
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Squall Line developed along the Interstate 135 corridor around 3 pm on the 20th and moved east through the evening into Southeast Kansas. The storms were pretty potent as they produced widespread hail and damaging winds across the eastern one half of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 20, 1:31 PM CST, 52 minutes earlier.
Area forecast discussion, Jun 20, 1:31 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT MON JUN 20 2011
.DISCUSSION...
MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON
INTO TONIGHT.
TONIGHT:
STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING
AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT
SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR
TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE
AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE
THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT.
STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE
FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER.
THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS
ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS
STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI-
LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS
AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT
WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND
OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS
EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT
LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE
MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF
SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT
VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT
NEEDED AT THIS TIME.
TUESDAY-THURSDAY:
THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER
MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A
LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST
COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE
WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES.
OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY
BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL
TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD.
FRIDAY-MONDAY:
UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS
WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES.
THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN
WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE
TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO
THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO
THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER
PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED
MID-LEVEL BAROCLINIC ZONE.
JMC
&&
.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO
K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF
IT THEY ARE 24020G30KTS.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN
21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8
PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND
KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY
DEVELOP JUST ALONG OR EAST OF THOSE SITES.
THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY
BEHIND THE COLD FRONT OVERNIGHT.
CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS.
COOK
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 65 85 61 88 / 30 10 10 10
HUTCHINSON 63 84 60 89 / 30 10 10 10
NEWTON 64 83 60 86 / 40 10 10 10
ELDORADO 63 83 59 86 / 60 10 10 10
WINFIELD-KWLD 66 87 62 90 / 50 10 10 10
RUSSELL 59 81 58 86 / 30 20 20 0
GREAT BEND 60 82 57 88 / 20 10 10 0
SALINA 63 82 60 85 / 30 20 20 10
MCPHERSON 63 83 60 86 / 30 10 10 10
COFFEYVILLE 69 87 64 87 / 70 20 20 10
CHANUTE 67 85 61 84 / 70 20 20 10
IOLA 67 85 61 83 / 70 20 20 10
PARSONS-KPPF 67 85 61 86 / 70 20 20 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ050>053-067>072-
082-083-091>096-098>100.
&&
Hazardous weather outlook, Jun 20, 10:19 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1119 AM CDT MON JUN 20 2011
KSZ032-033-047>053-067>072-082-083-091>096-098>100-211630-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1119 AM CDT MON JUN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE STORMS ARE LIKELY THIS AFTERNOON AND EVENING FOR LOCATIONS
ALONG AND EAST OF INTERSTATE 135. THE MOST LIKELY TIME FOR STORM
DEVELOPMENT IS AFTER 2 PM. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 80 MPH. A FEW BRIEF
TORNADOES ARE ALSO POSSIBLE WITH THIS ACTIVITY.
STRONG SOUTH WINDS WILL BE IN PLACE TODAY FOR PORTIONS OF CENTRAL
AND EASTERN KANSAS. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STORMS ARE POSSIBLE ON TUESDAY FOR SOUTHEAST AND CENTRAL KANSAS. A
FEW STRONG STORMS ARE POSSIBLE ON TUESDAY AFTERNOON OVER EXTREME
SOUTHEAST KANSAS.
THE AREA LOOKS TO GET BACK INTO A PATTERN CONDUCIVE FOR DAILY
STORM DEVELOPMENT BY THE END OF THE WORK WEEK AND CONTINUE THROUGH
THE WEEKEND. STRONG STORMS LOOK POSSIBLE WITH THIS ACTIVITY FOR
FRIDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON AND
EVENING FOR LOCATIONS ALONG AND EAST OF INTERSTATE 135.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jun 20, 2:07 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CDT MON JUN 20 2011
KSZ049-202030-
SALINE-
307 PM CDT MON JUN 20 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...
AT 306 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MARQUETTE...OR 18 MILES SOUTHWEST OF SALINA...AND MOVING
NORTHEAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
COOK
Event by event
63 hail, 34 thunderstorm wind, 1 flood. Local standard time, as filed.
Hail, Saline
- When
- June 20, 2:23 PM CST
- Where
- Saline County, 4.38 mi NW of Falun
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.720, -97.800
Hail, Sedgwick
- When
- June 20, 3:45 PM CST
- Where
- Sedgwick County, 0.55 mi E of Maize
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -97.460
Hail, McPherson
- When
- June 20, 3:51 PM CST
- Where
- McPherson County, 2.13 mi NW of Roxbury
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.570, -97.450
Hail, McPherson
- When
- June 20, 3:52 PM CST
- Where
- McPherson County, 1.48 mi NNW of Roxbury
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.570, -97.430
Hail, McPherson
- When
- June 20, 3:53 PM CST
- Where
- McPherson County, 1.48 mi SSW of Canton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.360, -97.430
Hail, Harvey
- When
- June 20, 4:20 PM CST
- Where
- Harvey County, 0.88 mi SE of Newton
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.040, -97.340
Hail, Sedgwick
- When
- June 20, 4:45 PM CST
- Where
- Sedgwick County, 3.5 mi S of Maize
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.720, -97.460
Hail, Sedgwick
- When
- June 20, 4:46 PM CST
- Where
- Sedgwick County, 3.89 mi NW of (Ict)wichita Arpt
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.690, -97.480
Hail, Sedgwick
- When
- June 20, 4:48 PM CST to 4:51 PM CST
- Where
- Sedgwick County, 0.81 mi WNW of (Ict)wichita Arpt
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.655, -97.443
This report is from the NWS weather office. The hail stones began as nickel sized and then increased to one inch.
Hail, Sedgwick
- When
- June 20, 4:51 PM CST
- Where
- Sedgwick County, 3.82 mi SSE of Maize
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.720, -97.440
Thunderstorm Wind, Sedgwick
- When
- June 20, 4:52 PM CST
- Where
- Sedgwick County, 2.18 mi E of Maize
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.770, -97.430
Semi tractor trailer was turned over due to the winds.
Hail, Harvey
- When
- June 20, 4:53 PM CST
- Where
- Harvey County, 0.88 mi SW of Newton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.040, -97.360
Thunderstorm Wind, Sedgwick
- When
- June 20, 4:55 PM CST to 5:03 PM CST
- Where
- Sedgwick County, 3.11 mi SSW of Valley Center to 0.67 mi E of Valley Center
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $400,000
- Reported by
- Emergency Manager
- Coordinates
- 37.789, -97.394
Long track microburst moved northeast into the southern sections of Valley Center causing extensive damage.
Hail, Harvey
- When
- June 20, 4:56 PM CST
- Where
- Harvey County, 0.88 mi SE of Newton
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.040, -97.340
Hail, Marion
- When
- June 20, 4:57 PM CST
- Where
- Marion County, Lehigh
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.370, -97.300
Hail, Sedgwick
- When
- June 20, 4:58 PM CST
- Where
- Sedgwick County, 2.29 mi WSW of (Ict)wichita Arpt
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.640, -97.470
Thunderstorm Wind, Sedgwick
- When
- June 20, 4:58 PM CST
- Where
- Sedgwick County, 0.38 mi SSW of (Ict)wichita Arpt
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 37.645, -97.432
At the airport near the runway.
Hail, Sedgwick
- When
- June 20, 5:00 PM CST
- Where
- Sedgwick County, 2.31 mi S of Maize
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.737, -97.463
Reported at 29th and Maize road.
Thunderstorm Wind, Sedgwick
- When
- June 20, 5:00 PM CST
- Where
- Sedgwick County, 2.14 mi SSE of Valley Center
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.800, -97.360
A metal shed was blown over at Hoover and 53rd.
Hail, Sedgwick
- When
- June 20, 5:01 PM CST
- Where
- Sedgwick County, 0.69 mi N of Clearwater
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.510, -97.500
Thunderstorm Wind, Sedgwick
- When
- June 20, 5:01 PM CST
- Where
- Sedgwick County, 0.69 mi N of Clearwater
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.510, -97.500
Power lines and a few power poles downed caused some power outages in the area.
Thunderstorm Wind, Sedgwick
- When
- June 20, 5:06 PM CST
- Where
- Sedgwick County, 2 mi SW of (Ict)wichita Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 37.629, -97.454
Report is from K42 and Tyler Road.
Thunderstorm Wind, Sedgwick
- When
- June 20, 5:06 PM CST
- Where
- Sedgwick County, 1.95 mi S of (Ict)wichita Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.622, -97.426
Five power poles were blown down on MacArthur and Ridge roads.
Thunderstorm Wind, Harvey
- When
- June 20, 5:07 PM CST
- Where
- Harvey County, 3.52 mi SE of Newton Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.010, -97.240
Estimated gust reported by a trained spotter.
Hail, Sedgwick
- When
- June 20, 5:08 PM CST
- Where
- Sedgwick County, 1.29 mi ESE of (Ict)wichita Arpt
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.640, -97.410
Sixty mph winds were also reported.
Thunderstorm Wind, Sedgwick
- When
- June 20, 5:08 PM CST
- Where
- Sedgwick County, 1.29 mi ESE of (Ict)wichita Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.640, -97.410
Estimated gust reported by a trained spotter.
Hail, Sedgwick
- When
- June 20, 5:10 PM CST
- Where
- Sedgwick County, 0.88 mi SW of Wichita
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.690, -97.340
Hail, Sedgwick
- When
- June 20, 5:10 PM CST
- Where
- Sedgwick County, 2.19 mi E of (Ict)wichita Arpt
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.652, -97.390
Hail was reported at K42 and West Street.
Thunderstorm Wind, Sedgwick
- When
- June 20, 5:10 PM CST
- Where
- Sedgwick County, 0.38 mi SSW of (Ict)wichita Arpt
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.645, -97.432
This was recorded at the NWS office.
Hail, Sumner
- When
- June 20, 5:11 PM CST
- Where
- Sumner County, 1.79 mi WNW of Caldwell
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.040, -97.630
Hail, Sedgwick
- When
- June 20, 5:12 PM CST
- Where
- Sedgwick County, 1.29 mi ESE of (Ict)wichita Arpt
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.640, -97.410
Hail, Harvey
- When
- June 20, 5:16 PM CST
- Where
- Harvey County, 5.49 mi W of Annelly
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.960, -97.300
Thunderstorm Wind, Marion
- When
- June 20, 5:16 PM CST
- Where
- Marion County, Hillsboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.350, -97.200
Estimated gust reported by a trained spotter.
Hail, Sedgwick
- When
- June 20, 5:17 PM CST
- Where
- Sedgwick County, 2.6 mi SW of Wichita
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.677, -97.368
Hail report was at Friends University.
Thunderstorm Wind, Sedgwick
- When
- June 20, 5:24 PM CST
- Where
- Sedgwick County, 0.58 mi SSW of (Aao) Jabara Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.742, -97.222
Report was from Jabara Airport ASOS.
Flood, Sedgwick
- When
- June 20, 5:25 PM CST
- Where
- Sedgwick County, 0.82 mi SSW of Wichita to 0.93 mi SSW of Wichita
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.689, -97.336
Minor street flooding occurred in Downtown Wichita.
Thunderstorm Wind, Butler
- When
- June 20, 5:29 PM CST
- Where
- Butler County, 1.76 mi SW of Andover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.700, -97.150
Estimated gust reported by a trained spotter.
Hail, Sumner
- When
- June 20, 5:41 PM CST
- Where
- Sumner County, 2.83 mi WSW of Belle Plaine
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.390, -97.280
Hail, Butler
- When
- June 20, 5:51 PM CST
- Where
- Butler County, Towanda
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.800, -97.000
Hail, Cowley
- When
- June 20, 5:51 PM CST
- Where
- Cowley County, 4.45 mi E of Udall
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.390, -97.040
Thunderstorm Wind, Cowley
- When
- June 20, 5:51 PM CST
- Where
- Cowley County, 4.08 mi WSW of Rock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.430, -97.070
Estimated gust reported by a trained spotter.
Thunderstorm Wind, Butler
- When
- June 20, 5:51 PM CST
- Where
- Butler County, 1.21 mi W of El Dorado
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -96.892
Sixty to 70 mph winds were reported on the west side of El Dorado.
Thunderstorm Wind, Butler
- When
- June 20, 5:51 PM CST
- Where
- Butler County, 0.55 mi E of Douglass
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.520, -97.010
Estimated gust reported by a trained spotter along with one half inch sized hail.
Hail, Butler
- When
- June 20, 5:55 PM CST
- Where
- Butler County, 0.55 mi E of Douglass
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.520, -97.010
Thunderstorm Wind, Butler
- When
- June 20, 5:55 PM CST
- Where
- Butler County, 1.09 mi E of Towanda
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.800, -96.980
Estimated gust reported by a trained spotter.
Hail, Cowley
- When
- June 20, 5:59 PM CST
- Where
- Cowley County, 2.83 mi WSW of Rock
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.440, -97.050
Thunderstorm Wind, Butler
- When
- June 20, 5:59 PM CST
- Where
- Butler County, 1.1 mi E of Rose Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.570, -97.110
Estimated gust reported by a trained spotter.
Hail, Butler
- When
- June 20, 6:00 PM CST
- Where
- Butler County, 2.74 mi E of Rose Hill
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.570, -97.080
Hail, Butler
- When
- June 20, 6:01 PM CST
- Where
- Butler County, 0.55 mi E of Douglass
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.520, -97.010
Hail, Butler
- When
- June 20, 6:03 PM CST
- Where
- Butler County, 0.55 mi E of Douglass
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.520, -97.010
Hail, Butler
- When
- June 20, 6:03 PM CST
- Where
- Butler County, 1.78 mi WNW of Augusta
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -97.010
Hail, Butler
- When
- June 20, 6:05 PM CST
- Where
- Butler County, 3.53 mi NW of Douglass
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.560, -97.060
Thunderstorm Wind, Butler
- When
- June 20, 6:05 PM CST
- Where
- Butler County, 4.09 mi NNW of El Dorado Res
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.920, -96.860
Estimated gust reported by a trained spotter.
Hail, Cowley
- When
- June 20, 6:05 PM CST
- Where
- Cowley County, 5.2 mi WNW of Arkansas City
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.110, -97.130
Thunderstorm Wind, Butler
- When
- June 20, 6:05 PM CST
- Where
- Butler County, 0.55 mi E of Douglass
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.520, -97.010
A fence was blown down and some vinyl trim was blown off of a house.
Thunderstorm Wind, Marion
- When
- June 20, 6:06 PM CST
- Where
- Marion County, 0.88 mi NW of Burns
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.090, -96.890
Estimated gust reported by a trained spotter.
Hail, Butler
- When
- June 20, 6:08 PM CST
- Where
- Butler County, 0.69 mi N of Augusta
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -96.980
Thunderstorm Wind, Butler
- When
- June 20, 6:08 PM CST
- Where
- Butler County, 3.62 mi SSE of Towanda
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.750, -96.980
Estimated gust reported by a trained spotter.
Hail, Cowley
- When
- June 20, 6:08 PM CST
- Where
- Cowley County, 0.88 mi SE of Winfield
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.240, -96.970
Hail, Butler
- When
- June 20, 6:09 PM CST
- Where
- Butler County, 0.69 mi N of Augusta
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -96.980
Hail, Butler
- When
- June 20, 6:16 PM CST
- Where
- Butler County, 3.52 mi NW of El Dorado Res
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.910, -96.860
The hail was completely covering the ground.
Hail, Cowley
- When
- June 20, 6:16 PM CST
- Where
- Cowley County, 1.49 mi NNE of Winfield
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.270, -96.970
Hail, Butler
- When
- June 20, 6:18 PM CST
- Where
- Butler County, 0.55 mi E of El Dorado
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -96.860
Thunderstorm Wind, Chase
- When
- June 20, 6:20 PM CST
- Where
- Chase County, 3.5 mi S of Cottonwood Falls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.320, -96.540
Estimated gust reported by a trained spotter.
Hail, Cowley
- When
- June 20, 6:22 PM CST
- Where
- Cowley County, 1.47 mi ESE of Winfield
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.239, -96.957
Hail, Cowley
- When
- June 20, 6:24 PM CST
- Where
- Cowley County, 2.15 mi NE of Winfield
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.270, -96.950
Hail, Butler
- When
- June 20, 6:30 PM CST
- Where
- Butler County, 6.22 mi S of Leon
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.590, -96.780
Winds up to 70 mph were also reported.
Thunderstorm Wind, Butler
- When
- June 20, 6:30 PM CST
- Where
- Butler County, 6.22 mi S of Leon
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.590, -96.780
Estimated gust reported by a trained spotter.
Hail, Cowley
- When
- June 20, 6:31 PM CST
- Where
- Cowley County, 6.54 mi NE of Winfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.320, -96.900
Hail, Butler
- When
- June 20, 6:32 PM CST
- Where
- Butler County, 5.53 mi S of Leon
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.600, -96.780
Fifty mph winds were also reported.
Thunderstorm Wind, Cowley
- When
- June 20, 6:33 PM CST
- Where
- Cowley County, 0.69 mi N of Atlanta
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.440, -96.770
Measured wind gust reported by the Fire Chief.
Hail, Cowley
- When
- June 20, 6:33 PM CST
- Where
- Cowley County, 1.3 mi WSW of Burden
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.310, -96.770
Hail, Butler
- When
- June 20, 6:35 PM CST
- Where
- Butler County, 4.46 mi NNW of Latham
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.590, -96.680
Winds up to 60 mph were also reported.
Thunderstorm Wind, Butler
- When
- June 20, 6:35 PM CST
- Where
- Butler County, 4.46 mi NNW of Latham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.590, -96.680
Estimated gust reported by a trained spotter.
Hail, Cowley
- When
- June 20, 6:47 PM CST
- Where
- Cowley County, 1.38 mi S of Atlanta
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.410, -96.770
Hail, Cowley
- When
- June 20, 6:48 PM CST
- Where
- Cowley County, 1.38 mi S of Atlanta
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.410, -96.770
Thunderstorm Wind, Cowley
- When
- June 20, 6:51 PM CST
- Where
- Cowley County, 3.22 mi NNW of Silverdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.070, -96.930
Hail up to quarter size was also reported.
Hail, Cowley
- When
- June 20, 6:51 PM CST
- Where
- Cowley County, 3.22 mi NNW of Silverdale
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.070, -96.930
Winds of 60 mph were also reported.
Hail, Cowley
- When
- June 20, 6:53 PM CST
- Where
- Cowley County, 1.3 mi WSW of Burden
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.310, -96.770
Hail, Greenwood
- When
- June 20, 6:57 PM CST
- Where
- Greenwood County, 1.64 mi E of Sallyards
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.820, -96.470
Thunderstorm Wind, Chase
- When
- June 20, 6:59 PM CST
- Where
- Chase County, Saffordville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.380, -96.400
Estimated gust reported by a trained spotter.
Hail, Cowley
- When
- June 20, 7:00 PM CST
- Where
- Cowley County, 1.3 mi WSW of Burden
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.310, -96.770
Thunderstorm Wind, Cowley
- When
- June 20, 7:05 PM CST
- Where
- Cowley County, Dexter
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.180, -96.720
Estimated gust reported by a trained spotter.
Hail, Greenwood
- When
- June 20, 7:16 PM CST
- Where
- Greenwood County, 1.64 mi E of Sallyards
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.820, -96.470
Hail, Greenwood
- When
- June 20, 7:17 PM CST
- Where
- Greenwood County, 5.94 mi NNW of Piedmont
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.700, -96.410
Hail, Elk
- When
- June 20, 7:37 PM CST
- Where
- Elk County, 4.44 mi W of Howard
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.460, -96.350
Winds up to 60 mph were also reported.
Thunderstorm Wind, Elk
- When
- June 20, 7:37 PM CST
- Where
- Elk County, 4.44 mi W of Howard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.460, -96.350
Estimated gust reported by a trained spotter.
Hail, Elk
- When
- June 20, 7:37 PM CST
- Where
- Elk County, Grenola
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.350, -96.450
Hail, Chautauqua
- When
- June 20, 7:59 PM CST
- Where
- Chautauqua County, 0.69 mi N of Cedar Vale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.110, -96.500
Hail, Chautauqua
- When
- June 20, 8:03 PM CST
- Where
- Chautauqua County, 0.69 mi N of Cedar Vale
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.110, -96.500
Hail, Chautauqua
- When
- June 20, 8:14 PM CST
- Where
- Chautauqua County, 0.69 mi N of Cedar Vale
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.110, -96.500
Thunderstorm Wind, Woodson
- When
- June 20, 8:15 PM CST
- Where
- Woodson County, 2.14 mi NE of Toronto
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -95.920
Estimated gust reported by a trained spotter.
Thunderstorm Wind, Chautauqua
- When
- June 20, 8:34 PM CST
- Where
- Chautauqua County, Chautauqua
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.020, -96.180
Nickel sized hail was also reported.
Hail, Woodson
- When
- June 20, 8:34 PM CST
- Where
- Woodson County, 0.88 mi SW of Yates Center
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.870, -95.740
Hail, Wilson
- When
- June 20, 8:42 PM CST
- Where
- Wilson County, Fredonia
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.530, -95.820
Hail, Allen
- When
- June 20, 8:54 PM CST
- Where
- Allen County, 4.42 mi W of Humboldt
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.810, -95.510
Thunderstorm Wind, Allen
- When
- June 20, 9:01 PM CST
- Where
- Allen County, 1.29 mi WNW of Iola
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.930, -95.420
Measured wind gust reported by a trained spotter. Quarter sized hail was also reported.
Thunderstorm Wind, Montgomery
- When
- June 20, 9:23 PM CST
- Where
- Montgomery County, Indepdence Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.150, -95.780
Estimated gust reported by a trained spotter.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $31 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Kansas, June 20, 2011$18 million · EF3 · 25 events
- Flash Flooding in South Dakota, June 20 to 21, 20112 deaths · 5 events
- Hail and Damaging Winds in South Carolina, June 20 to 22, 20111 death · 1 injured · $135,000 · 60 kt wind · 28 events
- Flash Flooding and Damaging Winds in Tennessee, June 20, 20111 death · $219,000 · 60 kt wind · 10 events
- Tornado and Hail in Texas, June 20 to 21, 20112 injured · $1.8 million · EF0 · 70 events
- Excessive Heat in Louisiana, June 20, 20111 death · 1 event
- Tornadoes and Hail in Iowa, June 20 to 21, 2011$721,000 · EF1 · 25 events
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $280,000 · EF1 · 33 events
- Tornado and Flash Flood in Iowa, June 20, 20112 injured · $245,000 · EF0 · 15 events
- Hail and Damaging Winds in Kansas, June 20, 2011$553,000 · 4.25 in hail · 12 events
- Flood in Missouri, June 20 to 23, 2011$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320861, 320862, 320863, 320864, 320865, 320866, 320868, 320869, 320871, 320874, 320875, 320876, 320877, 320878, 320880, 320881, 320882, 320883, 320884, 320885, 320886, 320887, 320888, 320889, 320891, 320892, 320893, 320894, 320895, 320896, 320897, 320899, 320901, 320902, 320905, 320906, 320907, 320909, 320910, 320911, and more.